Jan 11, 2010 - 10:56 am
I have almost completed my 4th (out of 6) chemo treatments. Last Tuesday was an IP cisplatin day that did not go well. The chemo nurses had a difficult time placing the needle in my IP port, and I ended up with a total of 5 painful punctures, and had chemo leak out after I got home. I wonder if anyone else has had this trouble. My first 3 treatments went well, but I did have pain from the needle insertion a couple of times. A numbing compound is applied, but I really feel the needle going into my side-the most I can liken it to is when I had a needle biopsy of a breast.
Today I will call the doctor who is ordering the chemo to discuss it with him, but I wonder if any of the women on this board have any suggestions or insight into the problem. I think the port may have tipped or has gotten out of place, but don't know enough about it to speak authoritively about this. Has anyone else had this sort of problem? If you did, was there a solution? I really would like to complete the whole chemo course, and haven't had any real problems outside of this!